3 day migraine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 11/1/2006 8:24 PM (GMT -6)   
Hi, this is the first time I've posted here. I normally post on Anxiety forum. I haven't suffered with migraines for years. I used to have them every month, until I had my hysterectomy in 2000. I only get them once in a while now, very rarely. The last 3 days I have had a constant headache, which feels just like the migraines I used to get. Nothing is seeming to help with them. Ive been taking Ibuprofin several times a day... I just took my first dose of Excedrin migraine, hoping this would help. I no longer have any prescription meds for headaches...

Every time I think I'm feeling a bit better, I stand up, and it comes right back. I am on Lexapro and xanax for anxiety and depression, and prevacid for reflux, a hormone patch, and vitamins.. I spent the whole day today laying down in the dark, but now that I'm up and around it's starting up again.

I just wondered if anyone has any suggestions.

Thanks in advance for your replies.

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
"Turn this car around... I'm goin' back..."
Tom Petty
 
                       VIEW IMAGE
 

                           


mysteryreader
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 11/1/2006 9:55 PM (GMT -6)   

Hi, Tangerine Bear ~

So sorry to hear about this new development!  Did you have your ovaries removed with the hysterectomy?  If so, have you been on the hormone patch ever since, or only more recently?

The reason I ask is that the intensity of my daily migraines seemed to be diminishing when I started getting perimenopausal symptoms (hot flashes, dryness), but when I started taking "natural" hormone balancing supplements (no actual hormones but hormone-like activity) to help deal with those symptoms, I lost ground again in migraine control.  I've just weaned myself off those supplements, so we'll see what happens. . .

So I'm wondering if you've started taking any NEW supplements recently, or a different formulation of patch, anything that might have upset your hormonal balance???

Can you tolerate coffee?  That gives me at least some short-term relief when I've taken as much of the Big Gun (Zomig) as I want to risk.  (Same principle as the Excedrin - caffeine.)

All the best!

 

 


tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 11/1/2006 10:55 PM (GMT -6)   
Hi Mystery,

Thanks for the reply! Unfortunately, I had a complete hysterectomy with removal of the ovaries, but the hot flashes and sweats have been much worse lately for some reason. You would think that being on the patch would keep things stable, but that is not the case. From what I have read, the natural remedies for menopause don't work with surgical menopause... which is really unfortunate. My dose of my patch was lowered from 1.0 to .5 about 2 years ago, when all the controversy about estrogen was in the news, but nothing else has changed. I just bought a new bottle of vitamin E, but the same brand... nothing else is different. I have no clue why my menopause symptoms have been so bad lately, but it is really intolerable... I leave work soaked to the skin! The headache thing is the newest development.

I can drink caffeine (although I'm not supposed to for my anxiety), and I have tried coffee, with no results. So far the excedrin hasn't helped much, but I'm sitting up, so I guess it's an improvement. I hate to have to go see the doc about this, but I may have to if this keeps up. Seems like it's always something!

Take care, and thanks again for the input.

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
"Turn this car around... I'm goin' back..."
Tom Petty
 
                       VIEW IMAGE
 

                           


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 11/2/2006 1:34 AM (GMT -6)   
Hi Bear,

Sorry to hear you are going through all this. I have some anxiety too so do understand where you are coming from that you don't want to bother the Doc again, but I am afraid I think that would be the best thing for you. It sounds like it is something to do with the balance of you own body and the hormone patches that you have, and it has become out of kilter for some reason.

Your Doc would be best placed to advise you on painkillers etc to abort the migraine/headache. I don't have anything with caffeine in cos of my anxiety, it doesn't help my heads either!! But there are some that get great benefit for headache from caffeine.

Talk to you Doctor and let us know how you get on, take care

Ann
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 7:04 PM (GMT -6)
There are a total of 2,885,348 posts in 316,589 threads.
View Active Threads


Who's Online
This forum has 157708 registered members. Please welcome our newest member, Knightfour.
388 Guest(s), 9 Registered Member(s) are currently online.  Details
73monte, Mr.Scott, Knightfour, Purrrsiankitty, Hoagie, Girlie, three 5's and a jack, Tall Allen, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer